# SDR 2011FA0000661

- Difficulty date: September 17, 2011
- Submitted: October 4, 2011
- Operation: General aviation
- Aircraft: N82821
- Make and model: Piper PA-28RT-201
- Aircraft serial: 28R8118014
- Aircraft time: 4,190 hours
- Engine: Lyc IO360C1C6
- Engine time: 4,190 hours
- Propeller: Mcauly 2D34C215
- System (JASC): 3210 · Main Landing Gear
- Part: Bolt
- Part number: AN440A
- Condition: Failed
- Location: Mlg
- Part time: 4,190 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AFTER LANDING, WHILE TURNING,  LT WING SAGGED. CONTINUED TAXI, LT MLG COLLAPSED.  BOLT HOLDING REAR TRUNNION FRACTURED AT THE HEAD DUE TO CORROSION.  ALL THE LOAD WAS TRANSFERRED TO THE FRONT TRUNNION WHICH FRACTURED AT THE END OF THE MACHINED MAIN TRUNNION STUB DUE TO OVERSTRESS, CAUSING THE RETENTION BOLT (AN4-20A) TO FAIL IN TENSION ALLOWING THE WING TO DROP OVER THE LANDING GEAR ASSY.  THE GEAR STRUT PIERCED THE UPPER WING SKIN.  THE BOLT HEAD REMAINED IN THE TRUNNION SLEEVE (67502-00) WHICH WAS FOUND IN THE WELL BEHIND THE REAR SPAR.  THERE IS SEVERE CORROSION ON THE SHAFT OF THE BOLT FOR SEVERAL INCHES FROM THE HEAD. THE BOLT SHAFT, APPROX 1.5 INCHES FROM THE  HEAD END WAS BENT AT 90 DEGREES TO THE THREAD END SHAFT APPARENTLY WHEN THE WING DROPPED OVER THE GEAR. THE RT SIDE BOLT WAS REMOVED AND HAD NO EVIDENCE OF SUCH SEVERE CORROSION. THE ANNUAL INSPECTION FOR THIS BOLT IS TO CHECK FOR THE PRESENCE OF THE HEAD. THERE IS NO REQUIREMENT TO CHECK THE TORQUE ON THE BOLT DURING THE ANNUAL INSPECTION.
